Dr. Popat on Mitigating Belantamab Mafodotin–Related Keratopathy in Multiple Myeloma

Rakesh Popat, BSc, MBBS, MRCP, FRCPath, PhD, discusses mitigating belantamab mafodotin-blmf–related keratopathy in relapsed/refractory multiple myeloma.

Rakesh Popat, BSc, MBBS, MRCP, FRCPath, PhD, consultant hematologist, University College Hospital, honorary associate professor, University College London, discusses mitigating belantamab mafodotin-blmf (Blenrep)–related keratopathy in relapsed/refractory multiple myeloma.

Keratopathy is a common adverse effect observed in approximately 70% of patients with relapsed/refractory multiple myeloma treated with belantamab mafodotin, Popat explains. Although not all patients develop symptoms, signs of keratopathy may be noted by an eye care specialist. Patients who develop symptomatic keratopathy may experience blurred vision, dry eye, gritty eyes, and photophobia, Popat says.

Preservative-free eye drops should be given to all patients before and during treatment with belantamab mafodotin to mitigate the risk of keratopathy. Moreover, dosing of these eye drops should be increased to every 2 to 3 waking hours for symptomatic patients to provide relief, Popat concludes.

Related Videos
View All
Related Content